Nebraska, 2005

Hail in Nebraska, May 18, 2005

May 18, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 18, 2:00 AM CST, 0 minutes earlier.

Area forecast discussion, May 18, 2:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT WED MAY 18 2005

.DISCUSSION...
MAIN FORECAST CONCERNS SHORT TERM WILL DEAL WITHTIMING OF FRONT
THROUGH THE AREA AND ASSOCIATED RAIN CHANCES TODAY THEN TEMPERATURES
INTO THE WEEKEND. EXTENDED PERIOD REMAINS UNCERTAIN DUE TO MODEL
DIFFERENCES.

SURFACE COLD FRONT HASNT REALLY MOVED THAT MUCH SINCE 00Z AND AT
07Z WAS LOCATED ACROSS CENTRAL NEBRASKA. SCATTERED CONVECTION IN
ADVANCE OF THE FRONT WAS ACROSS PORTIONS OF EASTERN NEBRASKA AND
WEST CENTRAL IOWA. MODELS CONTINUE TO INDICATE FRONT TO MOVE SLOWLY
EAST TODAY ACROSS THE CWA REACHING VICINITY OF THE MISSOURI RIVER BY
00Z WITH CONTINUED CHANCE OF THUNDERSTORMS AHEAD OF THE FRONT.

GFS A LITTLE MORE AGGRESSIVE IN PULLING IN COLDER AIR BEHIND THE
UPPER SYSTEM ON THURSDAY WHICH LOOKS TO BE OVERDONE SO WENT WITH A
BLEND OF GFS AND NAM FOR THURSDAY AND FRIDAY WITH TREND TOWARD
WARMER TEMPERATURES. NEXT CONCERN LOOKS TO BE OVER THE WEEKEND AND
MODELS HANDLING OF NEXT SURFACE FRONT AND FAST FLOW OVER NORTHERN
TIER OF THE COUNTRY. LASTEST HPC DISCUSSION INDICATES A BLEND OF
VARIOUS MODELS FOR MEDIUM RANGE BUT SOME POPS AROUND SUNDAY STILL
LOOK REASONABLE BASED ON CANADIAN AND GFS. LITTLE CHANGE FOR THE
REMAINDER OF THE EXTENDED PERIOD AT THIS TIME DUE TO CONTINUED MODEL
DIFFERENCES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

FOBERT
Hazardous weather outlook, May 17, 9:55 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1055 PM CDT TUE MAY 17 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-181117-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1055 PM CDT TUE MAY 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

A LINE OF THUNDERSTORMS WILL MOVE EASTWARD ACROSS EASTERN NEBRASKA
OVERNIGHT...GRADUALLY WEAKENING AS IT REACHES FAR EASTERN NEBRASKA
AND WESTERN IOWA AFTER MIDNIGHT. SEVERE WEATHER IS UNLIKELY FROM
THESE STORMS.

STRONG THUNDERSTORMS MAY DEVELOP LATE WEDNESDAY AFTERNOON AS A
COLD FRONT PUSHES THROUGH THE SOUTHEAST CORNER OF NEBRASKA AND
SOUTHWEST IOWA...GENERALLY EAST OF A LINE FROM HARLAN IOWA TO
PLATTSMOUTH AND PAWNEE CITY. THE PRIMARY HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL...BETWEEN 3 PM AND 8 PM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT AS THE NEXT COLD FRONT MOVES THROUGH THE REGION.  IT IS
TOO SOON TO PREDICT THE SEVERE WEATHER POTENTIAL FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 8 PM
WEDNESDAY IN SOUTHWEST IOWA AND PORTIONS OF SOUTHEAST NEBRASKA.

POLLACK

In the hours before

Special weather statement, May 17, 9:40 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 PM CDT TUE MAY 17 2005

NEZ011-016-030-180500-

...SEVERE THUNDERSTORM WATCH 285 THAT WAS PREVIOUSLY IN EFFECT UNTIL
MIDNIGHT FOR NORTHEAST NEBRASKA HAS BEEN CANCELLED...

THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...

IN NORTHEAST NEBRASKA
     KNOX...ANTELOPE AND BOONE

DEWALD
Local storm report, May 17, 11:40 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1240 AM CDT WED MAY 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             BELLWOOD                41.34N 97.24W
05/18/2005  0.75 INCH        BUTLER             NE   PUBLIC

&&

KLISH
Local storm report, May 18, 12:04 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
104 AM CDT WED MAY 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     HAIL             1 S SNYDER              41.69N 96.79W
05/18/2005  1.00 INCH        DODGE              NE   EMERGENCY MNGR

&&

KLISH
Local storm report, May 18, 12:45 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
145 AM CDT WED MAY 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     HAIL             TEKAMAH                 41.78N 96.22W
05/18/2005  0.88 INCH        BURT               NE   LAW ENFORCEMENT

&&

KLISH
Local storm report, May 18, 1:19 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
219 AM CDT WED MAY 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     HAIL             VALLEY                  41.31N 96.35W
05/18/2005  0.50 INCH        DOUGLAS            NE   OFFICIAL NWS OBS

            MOSTLY PEA SIZE.

&&

RCHERMOK
Local storm report, May 18, 1:42 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
242 AM CDT WED MAY 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HAIL             3 NE GRETNA             41.17N 96.20W
05/18/2005  0.75 INCH        SARPY              NE   PUBLIC

            MOSTLY ONE HALF INCH IN DIAMETER.

&&

DEWALD

The radar

The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 07:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
May 18, 2:00 AM CST
Where
Douglas County, Omaha
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.267, -96.000

Near 96th and Q Streets.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449591.